Forum

Starting Rebif.....

I am starting rebif next tuesday and was just wondering if there was anything I should know or do beforehand.

I have my appointment for 2pm so should be getting most of the side effects during the day then.

Any info greatly welcome thumbsup

Just wanted to say good luck with the rebif!

I have done well on it for 6 and a half years.

I was waiting for the side effects but the only thing that came was a few headaches.

Teresa. x

Good luck, ive been on rebif for 7 months now and its working for me. The only side effects i had were in the first couple of months. Just flu like symptoms, paracetamol and nurofen are great for that. I always do my injections in the evenings around 6 then i just sleep through anything. All my side effects seem to have sub sideded now. Let us know how it goes.

happy2

 

 

Hi, I've been on Rebif for 12 years this year and it's been great. I waited for the side-effects but they didn't come, although I realise now, that after reading other people's accounts that I had trouble sleeping.  It's sites like this one that is so great for shared information and experiences. 

I take it in the  morning, so that I don't forget the injection and the Rebismart is fantastic. I moaned about it for a while, as I'd always injected manually, but soon got used to it. 

It takes a while to start working, but it does reduce the relapse rate. The 30% efficacy is a statistic - it's been more like 80% in my case - or even higher and I hope it's as good for you. 

very best wishes,

K

x

This is ridiculous - my answer sat there, not loading so I gave up and then a triple post? Apologies for that, but it really wasn't loading and I gave up in total frustration, saving my reply for later. 

I've been on Rebif for several years, and so far no side effects, though I know that the flu like symptoms can be bad for some. I suppose that the only advice I would give you is to relax about it; I know that I did anything but at first as I was worried about the injections, but these are as easy as pie.

But what is more important is that I get far fewer symptoms!

                     good luck,

                                   Moira

I've been on Rebif since June last year. I think everyone titrates up to the full dose these days, so you'll probably start on 8.8mcg. I think most people don't get very many side effects from that dose, but it's sensible to stock up on paracetamol and/or ibuprofen just in case.

 

I was fine on 8.8mcg and not too bad on 22mcg although it did give me insomnia, but the flu kicked in quite badly when I hit 44mcg. I changed my injection time to morning to help counter the insomnia (and, as Katrine says, it helps me not to forget!), but the aches and pains and headaches were not at all pleasant and paracetamol only took the edge off. This lasted until October/November. Since then, it's become much easier, but I daren't forget my paracetamol!

 

Apparently a lot of people find that ibuprofen is more effective than paracetamol, but I can't vouch for this personally as I can't take it. I have found that if the flu kicks in, taking pills doesn't do a whole lot - it's best to use them as a preventative - take them with the injection and then every 4 hours even if I feel OK. If I forget... :-(

 

The best news of all is that even though the first 5 months was far from nice (I thought about stopping a couple of times), I really am OK now and I haven't had a relapse! YAY!!!

 

Oh, btw, if you get a lot of big and/or long-lasting bruises, try changing the settings on the Rebismart to longer. I used to have terrible bruises that lasted 5 weeks plus - I now use 16s and it's much better.

 

Good luck - I hope it works brilliantly for you!

Karen x

Thanks for all your replies.

I am trying to keep an open mind about it all as I know everyone is different.

My MS nurse rang earlier and changed my start day to next Monday. It has really hit me now and im so nervous (but a little excited too).